Alert archive / Georgia / Flash Flood Watches in 2020
Flash Flood Watch 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood watch at Mar 3, 2020, 2:40 PM EST for 23 counties in Georgia; 4 counties in Florida; 5 counties in Alabama. It took effect at Mar 4, 2020, 1:00 AM EST. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2020, 2:40 PM EST (19:40 UTC)
- In effect from
- Mar 4, 2020, 1:00 AM EST
- Expired
- Mar 5, 2020, 2:59 PM EST
- In force
- 38 hr
- Issued by
- NWS Tallahassee, FL
- Flood severity
- None
All 32 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Holmes County, FL, Jackson County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lee County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Ft Rucker radar (KEOX), 85 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
923 WGUS62 KTAE 031940 FFATAE URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Tallahassee FL 240 PM EST Tue Mar 3 2020 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY AFTERNOON ACROSS SOUTHEAST ALABAMA...MUCH OF SOUTH GEORGIA...AND PORTIONS OF THE EASTERN FLORIDA PANHANDLE... ALZ065>069-FLZ007>011-108-GAZ120>131-142>148-155>158-042100- /O.NEW.KTAE.FF.A.0002.200304T0600Z-200306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-South Walton-Quitman-Clay-Randolph- Calhoun-Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin- Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien-Seminole- Decatur-Grady-Thomas- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, and Thomasville 240 PM EST Tue Mar 3 2020 /140 PM CST Tue Mar 3 2020/ ...FLASH FLOOD WATCH IN EFFECT FROM 1 AM EST /MIDNIGHT CST/ WEDNESDAY THROUGH THURSDAY EVENING... The National Weather Service in Tallahassee has issued a * Flash Flood Watch for the following counties: In Southeast Alabama, Coffee, Dale, Geneva, Henry, and Houston. In South Georgia, Quitman, Randolph, Terrell, Lee, Worth, Turner, Ben Hill, Clay, Calhoun, Dougherty, Tift, Irwin, Early, Baker, Mitchell, Baker, Colquitt, Cook, Berrien, Miller, Seminole, Decatur, Grady, and Thomas. In the Florida Panhandle, Walton, Holmes, Jackson, and Washington. * From 1 AM EST /midnight CST/ Wednesday through Thursday evening * Periods of heavy rainfall will overspread the region starting late tonight and continuing through Thursday afternoon. Over this time, storm total rainfall of 3 to 5 inches with isolated maximum amounts to 8 inches is expected. * With recent heavy rainfall in February, area soils are saturated and the heavy rainfall rates could lead to flash flooding. Additional rainfall will also lead to rises on area rivers and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ Godsey
4 follow-up statements
952 WGUS62 KTAE 040852 FFATAE Flood Watch National Weather Service Tallahassee FL 352 AM EST Wed Mar 4 2020 ...FLASH FLOODING POSSIBLE THROUGH TONIGHT... ALZ065>069-FLZ007>011-108-GAZ120>131-142>148-155>158-050000- /O.CON.KTAE.FF.A.0002.000000T0000Z-200306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-South Walton-Quitman-Clay-Randolph- Calhoun-Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin- Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien-Seminole- Decatur-Grady-Thomas- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, and Thomasville 352 AM EST Wed Mar 4 2020 /252 AM CST Wed Mar 4 2020/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * Portions of southeast Alabama, south Georgia, and the interior Florida panhandle. * Through Thursday evening * Periods of heavy rainfall will overspread the region through tonight. Over this time, storm total rainfall of 3 to 4 inches with isolated maximum amounts between 5 to 6 inches is expected. * With recent heavy rainfall in February, area soils are saturated and the heavy rainfall rates could lead to flash flooding. Additional rainfall will also lead to rises on area rivers and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
383 WGUS62 KTAE 050251 FFATAE Flood Watch National Weather Service Tallahassee FL 951 PM EST Wed Mar 4 2020 ...FLASH FLOODING POSSIBLE THROUGH THURSDAY... ALZ065>069-FLZ007>011-108-GAZ120>131-142>148-155>158-051200- /O.CON.KTAE.FF.A.0002.000000T0000Z-200306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coffee-Dale-Henry-Geneva-Houston-North Walton-Central Walton- Holmes-Washington-Jackson-South Walton-Quitman-Clay-Randolph- Calhoun-Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin- Early-Miller-Baker-Mitchell-Colquitt-Cook-Berrien-Seminole- Decatur-Grady-Thomas- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, Bannockburn, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, and Thomasville 951 PM EST Wed Mar 4 2020 /851 PM CST Wed Mar 4 2020/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY EVENING... The Flash Flood Watch continues for * Portions of southeast Alabama, south Georgia, and the interior Florida panhandle. * Through Thursday evening * Periods of heavy rainfall will overspread the region through Thursday. Two to five inches have already fallen over portions of the watch area with an additional 1 to 2 inches forecast with isolated higher amounts. * With recent heavy rainfall in February, area soils are saturated and the heavy rainfall rates could lead to flash flooding. Additional rainfall will also lead to rises on area rivers and streams. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
865 WGUS62 KTAE 050716 FFATAE Flood Watch National Weather Service Tallahassee FL 216 AM EST Thu Mar 5 2020 ...FLASH FLOODING POSSIBLE THROUGH THIS EVENING... FLZ007>011-108-GAZ155>158-050830- /O.CAN.KTAE.FF.A.0002.000000T0000Z-200306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ North Walton-Central Walton-Holmes-Washington-Jackson- South Walton-Seminole-Decatur-Grady-Thomas- Including the cities of Alpine Heights, Argyle, Center Ridge, Cluster Springs, De Funiak Spring Airport, De Funiak Springs, Glendale, Eucheeanna, Pleasant Ridge, Barker Store, Leonia, New Hope, Bonifay, Holmes County Airport, Cobb Crossroads, Crystal Lake, Poplar Head, Chipley, Chipley Municipal Airport, Orange Hill, Five Points, Marianna, Simsville, Richter Crossroads, Browntown, Graceville, Malone, Sneads, Sandestin, Santa Rosa Beach, Turquoise Beach, Bunker, Freeport, Portland, Port Washington, Davis Park, Donaldsonville A/P, Donalsonville, Little Hope, Riverturn, Fairchild, Seminole State Park, Ausmac, Bainbridge, Decatur Co A/P, Hanover, Lynn, Steinham Store, West Bainbridge, Beachton, Cairo, Capel, Elpino, Grady Co A/P, Moncrief, Pine Park, Dillon, Metcalf, Pasco, and Thomasville 216 AM EST Thu Mar 5 2020 /116 AM CST Thu Mar 5 2020/ ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for the Panhandle Florida and portions of south Georgia has been cancelled. $$ ALZ065>069-GAZ120>131-142>148-060000- /O.CON.KTAE.FF.A.0002.000000T0000Z-200306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coffee-Dale-Henry-Geneva-Houston-Quitman-Clay-Randolph-Calhoun- Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-Early- Miller-Baker-Mitchell-Colquitt-Cook-Berrien- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, and Bannockburn 216 AM EST Thu Mar 5 2020 /116 AM CST Thu Mar 5 2020/ ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... The Flash Flood Watch continues for * Portions of southeast Alabama and south Georgia. * Through this evening * Average rain amounts over the past 36 hours across this area have generally remained around 2 to 4 inches, with pockets of 4 to 6 inches across our northern tier of Georgia counties. An additional 1 to 2 inches of rain is expected today, with isolated higher amounts closer to 3 to 4 inches. * The hardest hit locations over the past day or so are already experiencing road closures. Any further rainfall could worsen these conditions and result in dangerous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a VERY DANGEROUS SITUATION. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
548 WGUS62 KTAE 051959 FFATAE Flood Watch National Weather Service Tallahassee FL 259 PM EST Thu Mar 5 2020 ...FLASH FLOOD WATCH CANCELLED... ALZ065>069-GAZ120>131-142>148-052100- /O.CAN.KTAE.FF.A.0002.000000T0000Z-200306T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Coffee-Dale-Henry-Geneva-Houston-Quitman-Clay-Randolph-Calhoun- Terrell-Dougherty-Lee-Worth-Turner-Tift-Ben Hill-Irwin-Early- Miller-Baker-Mitchell-Colquitt-Cook-Berrien- Including the cities of Battens Crossroads, Enterprise, Enterprise Municipal A/P, Keyton, Asbury, Beamon, Blackwell Field A/P, Browns Crossroads, Daleville, Dill, Ewell, Fort Rucker, Mabson, Ozark, Blackwood, Headland, Headland Municipal A/P, Abbeville, Abbeville Municipal A/P, Lawrenceville, Screamer, Geneva, Geneva Municipal A/P, Fadette, Hartford, Ganer, Hacoda, Logan Field Municipal A/P, Dothan, Ashford, Cottonwood, Crossroads, Georgetown, Hatcher, Wire Bridge, Union, Bagby State Park, Days Crossroads, Fort Gaines, Jones Crossing, Moores Crossroads, Pecan, Ricks Place, Benevolence, Coles, Cuthbert, Peterson Hill, Shivers Mill, Springvale, Springvale Station, Arlington, Commissary Hill, Cordrays Mill, Dickey, Morgan, Williamsburg, Edison, Clarks Mill, Dawson, Dawson Municipal A/P, Doverel, Graves, Herod, Yeomans, Albany, East Albany, Lockett Crossing, Pretoria, Southwest Ga Regional A/P, Turner City, Walker, Forrester, Leesburg, Palmyra, Alfords, Gammage, Gordy, Isabella, Red Rock, Sylvester, Sylvester Airport, Ashburn, Hobby, Worth, Chula, Harding, Sunsweet, Tifton, Ashton, Bowens Mill, Fitzgerald, Fitzgerald Municipal A/P, Queensland, Westwood, Waterloo, Abba, Irwinville, Ocilla, Douglasville, Blakely, Centerville, Cuba, Early Co A/P, Mayhaw, Babcock, Bellview, Boykin, Colquitt, Cooktown, Elmodel Wma, Hawkinstown, Hoggard Mill, Newton, Red Store Crossroads, Iveys Mill, Milford, Branchville, Camilla, Mitchell Co A/P, Cotton, Pelham, Moultrie, Moultrie Municipal A/P, Spence Airport, Adel, Cook Co A/P, Greggs, Pine Valley, Barneyville, Laconte, Massee, Berrien Co A/P, Cottle, Nashville, Weber, and Bannockburn 259 PM EST Thu Mar 5 2020 /159 PM CST Thu Mar 5 2020/ ...FLASH FLOOD WATCH IS CANCELLED... The Flash Flood Watch for portions of southeast Alabama and Georgia has been cancelled. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood watch went out at Mar 3, 12:53 PM EST, 1 hour 47 minutes earlier.
Area forecast discussion, Mar 3, 12:53 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1253 PM EST Tue Mar 3 2020
.AVIATION...
[Through 18Z Wednesday]
MVFR conds are expected to prevail this afternoon before
cigs/vsbys drop tonight to IFR (ECP may see patchy fog around 5z).
Rain is forecast to move in from the west, impacting DHN and ABY
first this evening, and the remaining terminals overnight into Wed
morning. Cigs/vsbys will be slow to return to MVFR thereafter as
rain should persist for the remainder of the TAF cycle. Best
chances for TSRA also appear to be early Wed for all terminals.
&&
.PREV DISCUSSION [936 AM EST]...
.NEAR TERM [Through Today]...
In the upper levels, a series of small perturbations to the nearly
zonal flow over the region will be just enough to force some
showers and thunderstorms across SW Georgia and SE Alabama. A few
stray showers can't be ruled out however for our Florida counties
as rich moisture and warm surface temperatures will exist across
the entire area. Anomalously warm temperatures will be present
across the area, with highs reaching the upper 70s with some areas
possibly reaching the low 80s with enough sunshine present.
Overall expect a warm but breezy day ahead of what will be a busy
week in terms of weather impacts.
.SHORT TERM [Tonight through Thursday]...
A very active 48 hours of weather is coming up. A very dynamic
system will affect the region with the possibility of flooding
rains and strong to severe storms. A well defined warm front is
expected to set up somewhere across the forecast area and provide
a focus for multiple rounds of showers and thunderstorms that may
train over the same areas. There are still some differences in the
guidance on where this boundary will ultimately set up. Typically
in these situations as convection develops, global models handle
the convection's mesoscale cold pools poorly, resulting in the
warm front remaining farther south than the models initially
think. From a subjective pattern recognition standpoint, this
effect may occur with the upcoming system, so don't be surprised
if the axis of heaviest rainfall ends up slightly south of where
the global models suggest. Our local QPF forecast tried to account
for this. The hi-res CAMs will have their shot at this starting
with the 12z runs today as the event moves within the 48 hour
range. With several rivers still running high from recent
rainfall, there is concern for potential flooding in our area, and
that is discussed more in the hydrology section.
There is also a non-zero risk of strong to severe storms along the
warm frontal boundary. However, the areal extent of this will be
tied to how far inland the warm front gets. If the warm front is
close to the coast, then the severe threat will occupy only a
narrow corridor across the Florida panhandle. However, if the
front is farther north, then the warm sector will also be farther
north and the areal extent of the risk would be larger. All severe
hazards will be possible, including a tornado or two given the
strong veering wind profile. Hail also appears possible in this
case given fairly steep mid-level lapse rates on Wednesday coupled
with elevated CAPE in the hail growth zone. Hail could occur even
north of the warm front in the cooler surface air given the
instability aloft.
.LONG TERM [Thursday Night Through Tuesday]...
Dry weather will return for several days after the cold frontal
passage Thursday. Seasonal temperatures are expected, and the next
system may arrive late in the period around Tuesday with a chance
of showers.
.MARINE...
Moderate southerly winds will increase Wednesday night as a cold
front approaches. Winds will be strong and northwesterly Thursday
night after the cold front passes with at least exercise caution
conditions expected through Saturday and advisory conditions
possible.
.FIRE WEATHER...
Hazardous fire weather conditions are not expected over the
next several days as rain chances increase in the forecast
area.
.HYDROLOGY...
Flooding remains possible for Wednesday into Thursday as a warm
front sets up across the area with the possibility of multiple
rounds of showers and thunderstorms training over the same areas.
Average rainfall amounts are expected to range from 2-4 inches
across portions of the Florida panhandle into southeast Alabama
and southern Georgia. Localized amounts of 5-6 inches are
possible in the area where the most training convection occurs.
The exact swath where the most training will occur remains
uncertain at this time.
This type of rainfall pattern makes many of our rivers vulnerable
to flooding, especially when many of these rivers are running
above normal from flooding last week. The Apalachicola,
Chattahoochee, Flint (ACF) system is the most vulnerable to
flooding with this system. Some of the ensembles suggest that
moderate flooding is possible in the ACF basin, particularly
within the Flint River system, including the Kinchafoonee Creek
north of Albany.
A flood or flash flood watch may eventually be needed for Wednesday
into Thursday. Lesser rainfall amounts of 1-2 inches are expected
across the Florida big bend.
For detailed information on specific river stages and forecasts,
please visit http://water.weather.gov/ahps2/index.php?wfo=tae.
However, users are reminded that the river forecasts only include
the first 48 hours of rainfall. Thus, the river forecasts will not
include all the forecast rainfall for this system until this
afternoon.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 64 76 63 76 49 / 70 80 100 100 10
Panama City 65 74 65 73 51 / 80 80 100 90 0
Dothan 62 69 58 69 47 / 80 100 100 90 0
Albany 62 68 57 66 46 / 70 100 100 100 10
Valdosta 64 74 62 73 48 / 70 80 90 100 10
Cross City 64 79 65 76 52 / 30 50 50 90 20
Apalachicola 66 73 66 72 51 / 50 60 90 90 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Wednesday night for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...DVD
LONG TERM...DVD
AVIATION...IG
MARINE...DVD
FIRE WEATHER...Bunker
HYDROLOGY...DVDNearby
Flash Flood Watches in Georgia, 2020Flash Flood Watches in Alabama, 2020Flash Flood Watches in Florida, 2020Every flash flood watch in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.